Alert archive / Virginia / Wind Advisories in 2010
Wind Advisory 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Dec 1, 2010, 9:44 AM EST for 19 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2010, 9:44 AM EST (14:44 UTC)
- Expired
- Dec 1, 2010, 2:48 PM EST
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
All 22 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 22 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- -218 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS71 KRNK 011444 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 944 AM EST WED DEC 1 2010 ...STRONG WEST WINDS EXPECTED TODAY AND TONIGHT... .A COLD FRONT HAS MOVES EAST OF THE AREA THIS MORNING. BEHIND THE FRONT...WEST WINDS WILL BE WINDY AND GUSTY. NCZ001-002-018-VAZ011-013>020-022>024-012245- /O.NEW.KRNK.WI.Y.0022.101201T1444Z-101202T1100Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA 944 AM EST WED DEC 1 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. * WEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED TODAY AND TONIGHT. GUSTS UP TO 50 MPH ARE POSSIBLE. * WITH THE GROUND BEING SATURATED...WINDS THIS STRONG COULD UPROOT TREES. POWER OUTAGES WILL BE POSSIBLE AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCS
1 follow-up statement
250 WWUS71 KRNK 011948 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 248 PM EST WED DEC 1 2010 NCZ001-002-018-VAZ011-013>020-022>024-012100- /O.CAN.KRNK.WI.Y.0022.000000T0000Z-101202T1100Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM... FINCASTLE...LEXINGTON...BUENA VISTA 248 PM EST WED DEC 1 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. WINDY AND GUSTY CONDITIONS WILL PERSIST THROUGH THIS EVENING AND MAINLY ALONG HIGHER RIDGES. $$ RCS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 7:53 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 1, 7:53 AM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 753 AM EST WED DEC 1 2010 .SYNOPSIS... MUCH COLDER AIR WILL BE PUSHING INTO THE AREA BEHIND A COLD FRONT TODAY. HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST THURSDAY WITH A WEAK CLIPPER TYPE SYSTEM AFFECTING THE REGION BY FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... REMOVING POPS ALONG AND EAST OF THE BLUE RIDGE FOR EARLY EXIT OF RAIN SHOWERS. WESTERLY WIND PICKING UP THIS MORNING. MAY SEE ADVISORY WINDS ALONG EXTREME HIGHEST ELEVATIONS. THE GUSTIEST CONDITIONS WILL BE THIS MORNING. PREVIOUS DISCUSSION...FLASH FLOOD WATCH EXPIRES AT 6AM. MAINLY IN FLOOD WARNING MODE FOR RUNOFF...AND WILL MONITOR STREAMS AND RIVERS THROUGH THE MORNING. THE THREAT OF ADDITIONAL FLASH FLOODING HAS ENDED. COLDER AIR CURRENTLY CHANGING PRECIP TO SNOW IN THE WV MTNS SOUTH TOWARD BOONE NC. SPED UP THE TIMING OF COLDER AIR. STILL COULD SEE AN INCH OR TWO IN THE WRN SLOPES OF SE WV THROUGH TONIGHT. PREVIOUS DISCUSSION... MAIN WX FOCUS THIS PERIOD WILL BE TRANSITIONING FROM HEAVY RAINS IN THE EAST TO COLDER AIR ARRIVING IN THE WEST THIS MORNING WITH SNOW SHOWERS ON THE TAIL END OF THE PRECIP AND ANY UPSLOPE SNOW SHOWERS LATER TODAY INTO THURSDAY MORNING. HAVE LET THE TORNADO WATCH 760 EXPIRE AT 4 AM AS MAIN THREAT OF SVR HAS MOVED EAST AND NORTHEAST OF THE CWA CANNOT RULE OUT SOME GUSTY SHOWERS ON THE BACK END OF THE COLD FRONT. THE LOW LVL JET SHOULD BE EAST OF THE CWA SHORTLY AS WELL...SO ANY GUSTY WINDS ALONG THE BLUE RIDGE SHOULD END. EVEN THOUGH THE GREATEST THREAT OF HEAVY RAINS WILL BE PUSHING EAST SOON...WILL MAINTAIN THE FLASH FLOOD WATCH TIL 6 AM. FLASH FLOOD WARNINGS ONGOING OVER MOST OF THE CWA. THE COLDER AIR IS SETTING IN OVER SE WV THIS MORNING AND SHOULD SEE FALLING TEMPS TODAY ACROSS THE CWA...AS STRONG CAA TAKES PLACE WITH 8H TEMPS FALLING TO -5 TO -8 BY THIS EVENING. DESPITE NON-FAVORABLE TRAJECTORIES BEHIND THIS FRONT...THE STRONGER UPPER DISTURBANCE PUSHING ACROSS SHOULD KEEP SNOW SHOWERS AROUND OVER THE WRN SLOPES OF SE WV INTO THURSDAY MORNING. AMOUNTS WILL BE LIGHT WITH ONLY AN INCH OR TWO POSSIBLE. COULD SEE AN INCH ON THE HIGHER SLOPES OF SW VA LIKE MT ROGERS THIS MORNING BEFORE THE PRECIP ENDS. 8H WINDS WILL BE 30-35 KNOTS BEHIND THE FRONT SO DO NOT FORESEE WIND ADVISORY LEVELS THIS AFTERNOON BUT STILL BRISK. TONIGHT...THE WINDS STAY UP EARLY WITH HIGH PRESSURE NOSING IN FROM THE TN VALLEY. SKIES SHOULD CLEAR OUTSIDE OF THE UPSLOPE AREAS TODAY INTO TONIGHT. MODELS SHOWING SOME MID/HIGH CLOUDS ARRIVING AHEAD OF THE NEXT SHORTWAVE THURSDAY. NOT MUCH CHANGE TO THE PREVIOUS FORECAST AS THE FRONT END HAS BEEN THE BUSIEST. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... EXPECT INCREASING MID AND HIGH CLOUDS THURSDAY NIGHT INTO EARLY FRIDAY AS WARM AIR ADVECTION BEGINS ALOFT. MODELS SPIT OUT SOME TRACE PRECIP...FLURRIES...BUT REFRAINED FROM PUTTING IT IN THE FORECAST ATTM SINCE THE BOUNDARY LAYER REMAINS RELATIVELY DRY. CLOUDS INTO FRIDAY WILL KEEP TEMPERATURES RATHER COOL...BUT THEN AGAIN ITS SUPPOSED TO BE COOL FOR DECEMBER. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE FORECAST WILL BE INFLUENCED GREATLY DURING THIS TIME PERIOD BY A CLOSED UPPER LOW THAT WILL RETROGRADE THROUGH SOUTHEAST CANADA. THIS WILL KEEP OUR REGION IN PREVAILING NORTHWEST FLOW. THE FORECAST ISSUE THAT HAS THE MOST UNCERTAINTY IS THE TIMING AND TRAJECTORY OF A NUMBER OF SHORTWAVE TROUGHS THAT WILL SPIRAL THROUGH THE REGION IN RELATION TO THE PARENT LOW. MODELS ARE ALL ACROSS THE BOARD REGARDING THESE. WILL BE FOLLOWING CLOSELY THE GRIDDED FORECAST PROVIDED BY HPC DURING THIS PERIOD. NOTABLE DIFFERENCES WILL BE HIGHER THAN SLIGHT CHANCE POPS DURING MUCH OF THE PERIOD ACROSS THE WESTERN SLOPES OF SE WV DUE THE PREVAILING STRONG NORTHWEST...UPSLOPE...FLOW DURING THIS PERIOD. ALSO...CONFIDENCE IS VERY LOW AT THIS POINT IN A CWA-WIDE CHANCE POP COVERAGE SUNDAY NIGHT. HAVE KEPT PRECIPITATION CHANCES IN THE MOUNTAINS ONLY WITH A MIX OF SLIGHT CHANCE AND CHANCE. TEMPERATURES WILL TREND COLDER DURING THE PERIOD AND HAVE FOLLOWED VERY CLOSELY WITH HPC NUMBERS FOR THESE. BY MONDAY NIGHT...LOWS WILL BE IN THE LOWER 20S IN THE MOUNTAINS AND MID 20S EAST OF THE BLUE RIDGE. ON TUESDAY...HIGHS WILL BE IN THE LOWER 30S IN THE MOUNTAINS AND MID 30S TO NEAR 40 EAST OF THE BLUE RIDGE. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... COLD FRONT NOW SWINGING EAST OF DANVILLE AND LYH WILL CONTINUE HEADING AWAY FROM THE AREA THIS MORNING. RAIN SHOWERS ARE ENDING FROM WEST TO EAST AND SHOULD BE OUT OF DAN/LYH BY MID MORNING. SKIES EAST OF THE MTNS WILL BECOME VFR THIS MORNING WITH GUSTY NW WINDS OF 20-25 MPH EXPECTED. FURTHER WEST...SNOW SHOWERS AND FLURRIES SHOULD AFFECT BLF AND AT TIMES LWB THROUGH THE DAY. CIGS HERE WILL BE MAINLY MVFR...ALTHOUGH A PERIOD OF IFR AT BLF IS POSSIBLE A COUPLE HOURS AT THE START OF THE PERIOD. CIGS WILL BEGIN TO RISE TO VFR AT BLF/LWB THIS EVENING. ANOTHER DISTURBANCE PUSHING IN TONIGHT COULD BRING SOME LOWER CIGS BACK INTO BLF...BUT CONFIDENCE NOT HIGH ENOUGH TO ADD IT BACK IN. HIGH PRESSURE WILL MOVE INTO THE AREA LATE THIS WEEK...ALTHOUGH SOME UPPER DISTURBANCES MAY KEEP THE WV TAF SITES WITH MVFR CIGS INTO SAT. && .HYDROLOGY... FLASH FLOOD WARNINGS IN EFFECT FOR A GOOD DEAL OF THE CWA WITH REPORTS OF SMALL STREAM FLOODING ONGOING. THE FOCUS FOR FLOODING WEDNESDAY NIGHT INTO THE END OF THE WEEK WILL TURN TOWARD THE RIVERS. ATTM...THE DAN AND LOWER ROANOKE ARE POTENTIALLY THE ONES THAT COULD SEE MINOR FLOODING...MORESO FOR SOUTH BOSTON ALONG THE DAN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...RCS/WP SHORT TERM...PM LONG TERM...DS AVIATION...AMS/WP HYDROLOGY...PM
Hazardous weather outlook, Dec 1, 6:15 AM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 615 AM EST WED DEC 1 2010 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-021115- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- 615 AM EST WED DEC 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ045-021115- GREENBRIER- 615 AM EST WED DEC 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SNOW SNOWERS ARE EXPECTED THROUGH TONIGHT ACROSS THE WESTERN SLOPES OF THE COUNTY. AN INCH OR TWO OF SNOW IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 1, 5:47 AM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 AM TSTM WND DMG 3 S THAXTON 37.30N 79.64W
12/01/2010 BEDFORD VA LAW ENFORCEMENT
TREE DOWN ON ROCKY FORD RD
&&
JJACKSONLocal storm report, Dec 1, 5:56 AM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG 3 NNE INDIAN VALLEY 36.96N 80.53W
12/01/2010 FLOYD VA LAW ENFORCEMENT
TREE DOWN ON INDIAN VALLEY RD NEAR HORSE RIDGE RD
0155 AM TSTM WND DMG 5 S WILLIS 36.78N 80.49W
12/01/2010 FLOYD VA LAW ENFORCEMENT
TREE DOWN ON BUFFALO MTN RD NEAR LONG MTN RD.
&&
JJACKSONLocal storm report, Dec 1, 6:01 AM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 3 NNE INDIAN VALLEY 36.96N 80.53W
12/01/2010 FLOYD VA LAW ENFORCEMENT
TREE DOWN ON INDIAN VALLEY RD NEAR HORSE RIDGE RD
1255 AM TSTM WND DMG 5 S WILLIS 36.78N 80.49W
12/01/2010 FLOYD VA LAW ENFORCEMENT
TREE DOWN ON BUFFALO MTN RD NEAR LONG MTN RD.
&&
JJACKSONLocal storm report, Dec 1, 8:02 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD RICHLANDS 37.10N 81.80W
11/30/2010 TAZEWELL VA LAW ENFORCEMENT
STREET AND SMALL STREAM FLOODING.
&&
RSTONEFILocal storm report, Dec 1, 8:15 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
815 AM EST WED DEC 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 4 ESE COLLIERSTOWN 37.74N 79.53W
12/01/2010 ROCKBRIDGE VA MESONET
FLOODING ALONG BUFFALO CREEK. MAX OBSERVED STREAM STAGE
WAS 7.2 FEET... FLOOD STAGE IS 6.0 FEET.
0615 AM FLASH FLOOD 4 NNE CLIFFORD 37.70N 79.02W
12/01/2010 AMHERST VA MESONET
FLOODING NEAR PINEY RIVER. 4 FOOT RISE OBSERVED ALONG THE
PINEY RIVER IN LESS THAN 6 HOURS WITH RIVER CRESTING AT
6.32 FEET... FLOOD STAGE IS 6.00 FEET.
0400 AM FLASH FLOOD LEXINGTON 37.78N 79.44W
12/01/2010 CITY OF LEXINGTON VA MESONET
KERRS CREEK NEAR LEXINGTON CRESTED AT 9.53 FEET. FLOOD
STAGE IS 8.0 FEET. THE CREEK ROSE 6 FEET IN LESS THAN 3
HOURS.
0700 AM FLASH FLOOD 10 N WARM SPRINGS 38.19N 79.81W
12/01/2010 BATH VA MESONET
BACK CREEK CRESTED AT 7.29 FEET. FLOOD STAGE IS 6.0 FEET.
THE STREAM ROSE 4 FEET IN LESS THAN 6.0 HOURS.
&&
11Special weather statement, Dec 1, 8:54 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 854 AM EST WED DEC 1 2010 NCZ001-002-018-VAZ007-009>020-WVZ042>045-011700- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 854 AM EST WED DEC 1 2010 ...AREAS OF BLACK ICE POSSIBLE THIS MORNING... TEMPERATURES HAVE FALLEN TO BELOW FREEZING ACROSS MANY OF THE HIGHER ELEVATIONS ALONG AND WEST OF THE BLUE RIDGE. MEANWHILE LEFTOVER MOISTURE IS STILL ON THE ROADS FROM LAST NIGHTS RAINFALL. THIS IS CAUSING AREAS OF BLACK ICE TO FORM ON ROADWAYS. BE ALERT FOR SLICK SPOTS ON ROADS THIS MORNING. SNOW SHOWERS ARE ALSO POSSIBLE THOUGH THE MORNING ACROSS WESTERN SLOPES...BRIEFLY REDUCING VISIBILITIES.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 9:01 PM EST | Special Weather Statement | RNK | Grayson | 29 min |
| Nov 30, 9:28 PM EST | Special Weather Statement | RNK | Bland, Giles, Grayson, Montgomery, Pulaski, Wythe and 1 more | 62 min |
| Nov 30, 9:33 PM EST | Special Weather Statement | RNK | Carroll, Floyd, City of Galax | 57 min |
| Nov 30, 10:12 PM EST | Flash Flood Warning | RNK | Bland, Grayson, Smyth, Tazewell | 5 hr |
| Nov 30, 10:25 PM EST | Special Weather Statement | RNK | Bland, Grayson, Wythe | 50 min |
| Nov 30, 10:29 PM EST | Special Weather Statement | RNK | Craig, Giles, Montgomery, Pulaski, City of Radford | 61 min |
| Nov 30, 10:33 PM EST | Flash Flood Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 6 hr |
| Nov 30, 10:33 PM EST | Special Weather Statement | RNK | Carroll, Floyd, Patrick, City of Galax | 57 min |
| Nov 30, 11:08 PM EST | Flash Flood Warning | RNK | Bland, Carroll, Floyd, Giles, Grayson, Montgomery and 5 more | 5 hr |
| Nov 30, 11:30 PM EST | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Giles, Montgomery and 6 more | 60 min |
| Nov 30, 11:32 PM EST | Special Weather Statement | RNK | Carroll, Floyd, Henry, Patrick, City of Galax | 58 min |
| Dec 1, 12:36 AM EST | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Patrick | 39 min |
| Dec 1, 1:07 AM EST | Flash Flood Warning | RNK | Bedford, Botetourt, Craig, Floyd, Franklin, Henry and 6 more | 6 hr |
| Dec 1, 1:20 AM EST | Special Weather Statement | RNK | Franklin, Henry, City of Martinsville | 40 min |
| Dec 1, 1:34 AM EST | Flash Flood Warning | RNK | Alleghany, Bath, City of Covington | 6 hr |
| Dec 1, 1:34 AM EST | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville | 57 min |
| Dec 1, 1:47 AM EST | Flash Flood Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 6 hr |
| Dec 1, 1:48 AM EST | Tornado Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 42 min |
| Dec 1, 2:20 AM EST | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, Charlotte, Halifax and 2 more | 43 min |
| Dec 1, 2:26 AM EST | Flash Flood Warning | RNK | Campbell, Pittsylvania, City of Lynchburg | 4 hr |
| Dec 1, 7:31 AM EST | Areal Flood Advisory | RNK | Bath | 4 hr |
| Dec 1, 7:43 AM EST | Areal Flood Advisory | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 4 hr |
| Nov 30, 8:32 PM EST | Flash Flood Warning | RNK | Ashe, Watauga | 9 hr |
| Nov 30, 9:48 PM EST | Flash Flood Warning | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes | 8 hr |
Nearby
Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.